Alert archive / California / Wind Advisories in 2015
Wind Advisory 8, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Oct 2, 2015, 9:42 PM PDT. It took effect at Oct 3, 2015, 2:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 2, 2015, 9:42 PM PDT (04:42 UTC)
- In effect from
- Oct 3, 2015, 2:00 PM PDT
- Expired
- Oct 3, 2015, 2:35 AM PDT
- In force
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
782 WWUS76 KSTO 030442 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 942 PM PDT FRI OCT 2 2015 ...STRONG AND GUSTY WINDS OVER PORTIONS OF NORTHERN CALIFORNIA THIS WEEKEND... .A STRONG LOW PRESSURE SYSTEM DROPPING DOWN FROM THE PACIFIC NORTHWEST WILL BRING STRONG...GUSTY WINDS AND COOLER TEMPERATURES TO NORTHERN CALIFORNIA. WINDS WILL INCREASE FROM THE NORTH IN THE NORTHERN SACRAMENTO VALLEY BY SATURDAY AFTERNOON AND SPREAD SOUTHWARD. THE STRONGEST WINDS ARE EXPECTED TO CONTINUE INTO SATURDAY EVENING. STRONG WINDS ARE ALSO LIKELY TO DEVELOP OVER PORTIONS OF THE COASTAL RANGE...ESPECIALLY LAKE COUNTY...BY LATE SATURDAY AFTERNOON AND PERSIST INTO SUNDAY MORNING. THE STRONG WINDS MAY TOPPLE DROUGHT-STRESSED TREES AND DAMAGE POWER LINES. RESIDENTS ARE URGED TO EXERCISE CAUTION. CAZ015-016-063-031400- /O.NEW.KSTO.WI.Y.0008.151003T2100Z-151004T0700Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...ALDER SPRINGS 942 PM PDT FRI OCT 2 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT PDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT PDT SATURDAY NIGHT. * TIMING...INCREASING NORTHERLY WINDS SATURDAY AFTERNOON INTO SATURDAY EVENING. * WINDS...NORTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...POTENTIAL FOR POWER LINE AND TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH AND/OR GUSTS OF 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ064-031400- /O.NEW.KSTO.WI.Y.0008.151004T0000Z-151004T1900Z/ CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEPORT 942 PM PDT FRI OCT 2 2015 ...WIND ADVISORY IN EFFECT FROM 5 PM SATURDAY TO NOON PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO NOON PDT SUNDAY. * TIMING...INCREASING NORTH TO NORTHEAST WINDS LATE SATURDAY AFTERNOON AND CONTINUING INTO SUNDAY MORNING. * WINDS...NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH. * IMPACTS...POTENTIAL FOR POWER LINE AND TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH AND/OR GUSTS OF 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
1 follow-up statement
064 WWUS76 KSTO 030935 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 235 AM PDT SAT OCT 3 2015 CAZ015-016-063-031045- /O.CAN.KSTO.WI.Y.0008.151003T2100Z-151004T0700Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO... OROVILLE...MARYSVILLE/YUBA CITY ...ALDER SPRINGS 235 AM PDT SAT OCT 3 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS TEMPORARILY CANCELLED THE WIND ADVISORY. AREA OF WIND CONCERN IS BEING ADJUSTED AND ANOTHER WIND ADVISORY WILL BE ISSUED SHORTLY. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ064-031045- /O.CAN.KSTO.WI.Y.0008.151004T0000Z-151004T1900Z/ CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEPORT 235 AM PDT SAT OCT 3 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS TEMPORARILY CANCELLED THE WIND ADVISORY. AREA OF WIND CONCERN IS BEING ADJUSTED AND ANOTHER WIND ADVISORY WILL BE ISSUED SHORTLY. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 2, 3:47 PM PDT, 5 hours 55 minutes earlier.
Area forecast discussion, Oct 2, 3:47 PM PDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 347 PM PDT FRI OCT 2 2015 .SYNOPSIS... Dry and warm today. A vigorous low pressure system will bring cooler weather, windy conditions, and a chance of showers and thunderstorms late Saturday into Monday. && .DISCUSSION (TODAY THROUGH MONDAY)... A warm afternoon with highs in the mid 80s to low 90s across the valley. That's a good 10-15 degree warmup compared to 24 hours ago! However, today's warm & dry weather will change notably by this time tomorrow. Key take away as you read the discussion will be the strong winds... The models remain in good agreement about the tracking of an upper level low (aka "inside slider") moving into NorCal by Saturday afternoon/early evening. This storm will bring a cooler airmass to the region so that daytime highs will be about 5-10 degrees cooler than today for areas along and north of Interstate 80. In addition, moisture with this storm will bring showers and possible thunderstorms to portions of the valley, but the best chances will be across the Sierra through the weekend and into Monday. Models aren't showing a ton of moisture with this system as PW values only peak around 0.8". However, one concern is whether any thunderstorms develop near burnscars as the brief, heavy downpours may cause debris flows/mudslides. The low will make it's way southwestward towards the SF Bay area overnight Saturday into Sunday morning. As this occurs, there will be enhanced north to northeast winds across our region. The strongest winds will occur over the Sacramento Valley, Coastal Range (western Tehama through Lake counties), and down the mid to lower slopes of the Sierra from Lassen Peak to I-80 after the low passes. Wind gusts across the mountains could peak around 40-50 mph for both the Coastal & Sierra ranges...although some localized spots on the Sierra Crest could near 60 mph. Strong wind gusts are another main concern this weekend since so many trees are weak or dead due to the drought and wildfires. Those windspeeds will likely cause downed trees which may cause power outages in mountain communities or could impact people still managing the Valley or Butte wildfire areas. On Sunday, chances for rain/thunderstorm activity will mainly be along the Sierra south of Interstate 80 and into the eastern side of the San Joaquin valley as the upper low continues to track southward along the coast into SoCal. The center of the low will linger in SoCal through Monday and wrap around moisture could continue to impact our region along the Sierra. Total precipitation amounts from Saturday through Monday will be around a half inch for the higher elevations in the Sierra, about 0.05-0.15" in the foothills, and less than 0.10" in the valley. JBB && .EXTENDED DISCUSSION (Tuesday THROUGH Friday) The low pressure system expected to impact the area over the weekend will be exiting to the southeast by early Tuesday. Dry weather will continue through next week with upper level ridging over the region. Winds will be light with temperatures remaining below normal through Wednesday, then rising to above normal for the end of the week. EK && .AVIATION... VFR conditions expected TAF sites over the next 24 hours. Breezy northerly winds through around 03z with gusts 20-25 knots down the central valley and over higher Sierra terrain, then decreasing overnight. Winds will increase Saturday afternoon over the northern Sacramento Valley and the southern Cascades, where winds may gust to 35 kt after 21z. There is also a slight chance of rain showers with local MVFR conditions in the southern Cascades after 18z. EK && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, Oct 2, 5:36 PM PDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 536 PM PDT FRI OCT 2 2015 CAZ013>019-063-064-066>069-031300- SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING... RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ... SACRAMENTO ...FAIRFIELD/SUISUN ...STOCKTON...MODESTO... ALDER SPRINGS...LAKEPORT...PARADISE...GRASS VALLEY...JACKSON... CHESTER...QUINCY...BLUE CANYON 536 PM PDT FRI OCT 2 2015 ...STRONG AND GUSTY NORTHERLY WINDS THIS WEEKEND... .IMPACTS... * POSSIBLE DOWNED TREES AND POWER OUTAGES. * POTENTIAL FOR RAPID SPREAD OF NEW FIRES. .TIMING... * STRONG AND GUSTY NORTHERLY WINDS ARE EXPECTED SATURDAY AFTERNOON THROUGH SUNDAY MORNING. .STRENGTH... * NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. .WEATHER SUMMARY... LOW PRESSURE WILL BE DROPPING SOUTHWARD FROM THE PACIFIC NORTHWEST INTO CALIFORNIA THIS WEEKEND. THE MAIN IMPACT WILL BE STRONG AND GUSTY NORTHERLY WINDS. COOLER TEMPERATURES AND SHOWERS ARE ALSO EXPECTED. SOME SNOW SHOWERS ARE POSSIBLE ABOVE 9000 FEET OVER THE SIERRA. JHM/EK/IDVM
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 3:08 AM PDT | Red Flag Warning | STO | 30 hr | |
| Oct 3, 3:10 AM PDT | Wind Advisory | STO | 30 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.